Alert archive / Nevada / Flash Flood Watches in 2014

Flash Flood Watch 13, NWS Elko, NV

September 20, 20145 counties in Nevada

NWS Elko, NV issued this flash flood watch at Sep 20, 2014, 2:35 AM PDT for 5 counties in Nevada. It took effect at Sep 20, 2014, 5:00 PM PDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2014, 2:35 AM PDT (09:35 UTC)
In effect from
Sep 20, 2014, 5:00 PM PDT
Expired
Sep 21, 2014, 8:43 PM PDT
In force
28 hr
Issued by
NWS Elko, NV
Flood severity
None

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2014-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2014-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
2659 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WGUS65 KLKN 200935
FFALKN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
235 AM PDT SAT SEP 20 2014

...LOCALIZED HEAVY RAINFALL POSSIBLE SATURDAY NIGHT AND SUNDAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION
LATER SATURDAY AND LINGER THROUGH SUNDAY. THIS LOW WILL TAP
TROPICAL MOISTURE TO THE SOUTH AND BRING A HEIGHTENED RISK OF
HEAVY RAIN. FLASH FLOODING IS POSSIBLE.

NVZ031-033>041-210000-
/O.NEW.KLKN.FF.A.0013.140921T0000Z-140922T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...
SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS....ELY...RUTH...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...
AUSTIN...EUREKA...DIAMOND VALLEY...ELKO...SPRING CREEK...CARLIN...
WELLS...RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
235 AM PDT SAT SEP 20 2014

...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH 
  CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE 
  PINE COUNTY. IN NORTH CENTRAL NEVADA...NORTHERN LANDER COUNTY 
  AND NORTHERN EUREKA COUNTY AND SOUTHERN LANDER COUNTY AND 
  SOUTHERN EUREKA COUNTY. IN NORTHEAST NEVADA...NORTHERN ELKO 
  COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL 
  ELKO COUNTY...SOUTHEASTERN ELKO COUNTY AND SOUTHWESTERN ELKO 
  COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND 
  NORTHWESTERN NYE COUNTY. 

* FROM LATE THIS AFTERNOON THROUGH SUNDAY EVENING

* LOCALLY HEAVY RAINFALL ASSOCIATED WITH AN UPPER LEVEL LOW MAY
  PRODUCE FLASH FLOODING ACROSS MOUNTAINOUS TERRAIN...PARTICULARLY
  BURN SCARS. THE GREATEST RISK OF FLASH FLOODING IS IN EAST-
  CENTRAL NEVADA...BUT POTENTIAL EXISTS FURTHER NORTH AND WEST AS
  WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RCM
4 follow-up statements
190 
WGUS65 KLKN 202100
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT SAT SEP 20 2014

...WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED TONIGHT AND SUNDAY...

.A SLOW-MOVING LOW PRESSURE SYSTEM WILL MOVE INTO NEVADA TONIGHT
AND LINGER THROUGH SUNDAY. THIS LOW WILL TAP TROPICAL MOISTURE TO THE
SOUTH AND BRING A HEIGHTENED RISK OF HEAVY RAIN. LOCALLY HEAVY
RAINFALL IS LIKELY...WITH FLASH FLOODING POSSIBLE.

NVZ031-033>041-211200-
/O.CON.KLKN.FF.A.0013.140921T0000Z-140922T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...
SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS....ELY...RUTH...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...
AUSTIN...EUREKA...DIAMOND VALLEY...ELKO...SPRING CREEK...CARLIN...
WELLS...RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
200 PM PDT SAT SEP 20 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 PM PDT THIS
AFTERNOON THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA... 
  NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. 
  IN NORTH CENTRAL NEVADA...NORTHERN LANDER COUNTY AND NORTHERN 
  EUREKA COUNTY AND SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA 
  COUNTY. IN NORTHEAST NEVADA...NORTHERN ELKO COUNTY...RUBY 
  MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... 
  SOUTHEASTERN ELKO COUNTY AND SOUTHWESTERN ELKO COUNTY. IN 
  SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND 
  NORTHWESTERN NYE COUNTY. 

* FROM 5 PM PDT THIS AFTERNOON THROUGH SUNDAY EVENING

* WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS
  CENTRAL NEVADA...EXPANDING NORTH TO INCLUDE NORTHERN NEVADA ON
  SUNDAY. VERY HIGH MOISTURE LEVELS WILL ALLOW FOR EFFICIENT
  RAINFALL RATES... WITH EXCESSIVE RAINFALL RATES AND AMOUNTS FROM
  THE STRONGEST THUNDERSTORMS. RAINFALL AMOUNTS WILL AVERAGE ONE
  QUARTER TO ONE HALF INCH FOR MOST LOCALES...WITH LOCAL AMOUNTS AS
  HIGH AS 3 INCHES POSSIBLE.

* AREAS MOST PRONE TO FLASH FLOODING INCLUDE SMALL CREEKS...DRY 
  WASHES...AND BURN SCARS NEAR STEEP MOUNTAINOUS TERRAIN. ROCK 
  SLIDES AND DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN...IN 
  ADDITION TO EROSION OF GRAVEL AND DIRT ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TURNER
063 
WGUS65 KLKN 210907
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
207 AM PDT SUN SEP 21 2014

...WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED TODAY...

.A SLOW-MOVING LOW PRESSURE SYSTEM WILL MOVE ACROSS NEVADA TODAY.
THIS LOW WILL TAP TROPICAL MOISTURE TO THE SOUTH AND BRING A
HEIGHTENED RISK OF HEAVY RAIN. LOCALLY HEAVY RAINFALL IS
LIKELY...WITH FLASH FLOODING POSSIBLE.

NVZ031-033>041-220000-
/O.CON.KLKN.FF.A.0013.000000T0000Z-140922T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...
SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS....ELY...RUTH...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...
AUSTIN...EUREKA...DIAMOND VALLEY...ELKO...SPRING CREEK...CARLIN...
WELLS...RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
207 AM PDT SUN SEP 21 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA... 
  NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. 
  IN NORTH CENTRAL NEVADA...NORTHERN LANDER COUNTY AND NORTHERN 
  EUREKA COUNTY AND SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA 
  COUNTY. IN NORTHEAST NEVADA...NORTHERN ELKO COUNTY...RUBY 
  MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... 
  SOUTHEASTERN ELKO COUNTY AND SOUTHWESTERN ELKO COUNTY. IN 
  SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND 
  NORTHWESTERN NYE COUNTY. 

* THROUGH THIS EVENING

* WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
  AND NORTHERN NEVADA TODAY. VERY HIGH MOISTURE LEVELS WILL ALLOW
  FOR EFFICIENT RAINFALL PRODUCTION...WITH EXCESSIVE RAINFALL
  RATES AND AMOUNTS FROM THE STRONGEST THUNDERSTORMS. RAINFALL
  AMOUNTS WILL AVERAGE ONE QUARTER TO ONE HALF INCH FOR MOST
  LOCALES...WITH LOCAL AMOUNTS AS HIGH AS 3 INCHES POSSIBLE.

* AREAS MOST PRONE TO FLASH FLOODING INCLUDE SMALL CREEKS...DRY 
  WASHES...AND BURN SCARS NEAR STEEP MOUNTAINOUS TERRAIN. ROCK 
  SLIDES AND DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN...IN 
  ADDITION TO EROSION OF GRAVEL AND DIRT ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RCM
008 
WGUS65 KLKN 212134
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
234 PM PDT SUN SEP 21 2014

...WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED THROUGH 11 PM THIS
EVENING...

.A SLOW-MOVING LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS
NEVADA THIS EVENING. THIS LOW WILL CONTINUE TO TAP TROPICAL
MOISTURE FROM THE SOUTH. LOCALLY HEAVY RAINFALL IS LIKELY...WITH
FLASH FLOODING POSSIBLE.

NVZ031-033>041-220600-
/O.CON.KLKN.FF.A.0013.000000T0000Z-140922T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...
SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS....ELY...RUTH...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...
AUSTIN...EUREKA...DIAMOND VALLEY...ELKO...SPRING CREEK...CARLIN...
WELLS...RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
234 PM PDT SUN SEP 21 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA... 
  NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. 
  IN NORTH CENTRAL NEVADA...NORTHERN LANDER COUNTY AND NORTHERN 
  EUREKA COUNTY AND SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA 
  COUNTY. IN NORTHEAST NEVADA...NORTHERN ELKO COUNTY...RUBY 
  MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... 
  SOUTHEASTERN ELKO COUNTY AND SOUTHWESTERN ELKO COUNTY. IN 
  SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND 
  NORTHWESTERN NYE COUNTY. 

* UNTIL 11 PM PDT THIS EVENING

* WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
  AND NORTHERN NEVADA THROUGH THIS EARLY THIS EVENING...THEN
  SHOWERS ARE EXPECTED TO DECREASE. VERY HIGH MOISTURE LEVELS WILL
  ALLOW FOR EFFICIENT RAINFALL PRODUCTION...WITH EXCESSIVE
  RAINFALL RATES AND AMOUNTS FROM THE STRONGEST THUNDERSTORMS.
  RAINFALL AMOUNTS WILL AVERAGE ONE QUARTER TO ONE HALF INCH FOR
  MOST LOCALES...WITH LOCAL AMOUNTS AS HIGH AS 3 INCHES POSSIBLE.

* AREAS MOST PRONE TO FLASH FLOODING INCLUDE SMALL CREEKS...DRY 
  WASHES...AND BURN SCARS NEAR STEEP MOUNTAINOUS TERRAIN. ROCK 
  SLIDES AND DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN...IN 
  ADDITION TO EROSION OF GRAVEL AND DIRT ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JH
531 
WGUS65 KLKN 220343
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
843 PM PDT SUN SEP 21 2014

NVZ031-033>041-220445-
/O.CAN.KLKN.FF.A.0013.000000T0000Z-140922T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...
SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS....ELY...RUTH...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...
AUSTIN...EUREKA...DIAMOND VALLEY...ELKO...SPRING CREEK...CARLIN...
WELLS...RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
843 PM PDT SUN SEP 21 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA HAS
BEEN CANCELLED. THUNDERSTORMS ARE DIMINISHING AND NO FURTHER HEAVY
RAINS OF SIGNIFICANCE ARE EXPECTED THIS EVENING. STANDING AND
FLOWING WATER AND DEBRIS FROM EARLIER HEAVY RAINS AND FLOODING
MAY STILL PRESENT LOCAL PROBLEMS...SO FOLLOW THE GUIDANCE OF LOCAL
LAW ENFORCEMENT...ROAD CREWS...AND EMERGENCY CLOSURE SIGNS. TURN
AROUND, DON'T DROWN!

$$

RCM

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood watch went out at Sep 19, 3:25 PM PDT, 11 hours 10 minutes earlier.

Area forecast discussion, Sep 19, 3:25 PM PDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
325 PM PDT FRI SEP 19 2014

.SYNOPSIS...SMOKE FROM THE CALIFORNIA FIRES WILL CONTINUE TO
INFLUENCE PORTIONS OF NORTHERN AND CENTRAL NEVADA. ALL THE WHILE...
A PACIFIC SLOW IS GEARING UP TO MOVE INTO THE GREAT BASIN.
EXPECTING A BATCH OF UNSETTLED WEATHER SATURDAY AND SUNDAY. STAY
TUNED FOR MORE DETAILS AS SEVERE THUNDERSTORMS MAY DEVELOP OVER
THE WEEKEND.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY. CALIFORNIA FIRES CAST A PALL
OF SMOKEY AIR OVER NEVADA. FROM A SYNOPTIC VANTAGE...THERE IS A
CLOSED LOW OFF THE COAST OF CALIFORNIA WITH RIDGING TO NORTH. THE
MODELS DEPICT THIS PACIFIC LOW TO BEGIN PUSHING INLAND...COMPLETE
WITH A NEGATIVE TILT TROF. A FETCH OF PACIFIC MOISTURE WILL GET
ENTRAINED INTO THE SILVER STATE MOVING DIRECTLY OVER CENTRAL AND
LATER NORTHERN NV. BUMPED UP THE POPS THIS FORECAST PACKAGE. QPF-
WISE...MULTIPLE LOCATIONS CAN EXPECT STORM TOTALS NEAR OR OVER .50
OF AN INCH. MODELS HINTING AT SEVERE WEATHER POTENTIAL. FOR
SUNDAY...THE NAM12 HAS -6 LI'S FROM AUSTIN TO THE SOUTHERN BORDER
OF NORTHERN NYE COINCIDENT WITH IMPRESSIVE BULK RICHARDSON NUMBERS
AND +1000 J/KG OF CAPE. JUICY PWS EXTEND FROM YUMA AZ TO LANDER
COUNTY NV. BY 6Z SUNDAY...THE PROGGED SOUNDING FOR ELY IS
VIRTUALLY SATURATED FROM 600 MB TO 450 MB...WITH WHAT APPEARS TO BE
A CLOCKWISE HODOGRAPH. CORFIDI VECTORS VARY ZONE TO ZONE FROM 5
KNOTS TO 20 KNOTS. SUFFICE TO SAY...EXPECTING AN ACTIVE RADAR
THIS WEEKEND.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. MODELS IN AGREEMENT
WITH HAVING THE UPPER LEVEL LOW KICKING OUT TO THE NORTHEAST AFTER
06Z SUNDAY NIGHT. BEHIND THE UPPER LOW...DRIER AIR MOVES IN THUS
HAVE LOWERED POPS. SHORTWAVE HIGH BUILDS OVER THE CWA MONDAY AND
THEN SHIFTS INTO UTAH BY TUESDAY MORNING WITH WARM DRY SOUTHWEST
DEVELOPING. AS DEEP TROF PUSHES TOWARD THE WEST COAST ON WEDNESDAY
...WINDS ARE EXPECTED TO INCREASE AND BECOME GUSTY OVER THE CWA LATE
WEDNESDAY AFTERNOON THROUGH NEXT FRIDAY. MODELS DIFFERENT WITH THE
NEXT UPSTREAM TROF THURSDAY AND FRIDAY WITH GFS IS MUCH DEEPER AND
COLDER THAN THE 12Z EC. EVEN SO...STILLS LOOKS WINDY IN THE LATTER
PART OF THE PERIOD.

&&

.AVIATION...EXPECT VFR CIGS AND VIS ALL TERMINALS NEXT 24
HOURS. A DRIER AIRMASS MOVES IN OVERNIGHT INTO SATURDAY.
VISIBILITIES MAY BE REDUCED TO 4 MILES AT TIMES AT THE TERMINALS
DUE TO SMOKE.

&&

.FIRE WEATHER...A PACIFIC LOW IS SET TO MOVE INLAND THIS WEEKEND
RESULTING IN A LIGHTNING OUTBREAK SATURDAY AND SUNDAY. MULTIPLE
ZONES HAVE LALS OF 4 OR 5...AND IT IS A HIGH CONFIDENCE EVENT.
ADDITIONALLY...THE THREAT OF SEVERE THUNDERSTORMS WILL INCREASE
FOR SATURDAY AND SUNDAY. EXPECT DOWN POURS...GUSTY OUTFLOWS AND
HAIL POSSIBLE.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

97/87/87/97

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 11:30 AM PDTSpecial Weather StatementLKNLander30 min
Sep 20, 12:48 PM PDTSpecial Weather StatementLKN27 min
Sep 20, 1:19 PM PDTAreal Flood AdvisoryLKNNye3 hr
Sep 20, 1:54 PM PDTSpecial Weather StatementLKN51 min
Sep 20, 2:36 PM PDTSpecial Weather StatementLKN39 min
Sep 20, 2:49 PM PDTSpecial Weather StatementLKN41 min
Sep 20, 3:15 PM PDTSpecial Weather StatementLKN45 min
Sep 20, 3:49 PM PDTSpecial Weather StatementLKN41 min
Sep 20, 4:18 PM PDTSpecial Weather StatementLKN42 min
Sep 20, 4:24 PM PDTSpecial Weather StatementLKN36 min
Sep 20, 4:27 PM PDTFlash Flood WarningLKNEureka, Nye, White Pine3 hr
Sep 20, 4:46 PM PDTAreal Flood AdvisoryLKNNye3 hr
Sep 20, 4:59 PM PDTSevere Thunderstorm WarningLKNEureka, Lander, Nye29 min

Nearby

Flash Flood Watches in Nevada, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.